MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXW300
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from a patient's left eye due to refractive surprise, myopic surprise and iol malrotation.It was indicated that on (b)(6) 2024, the numbers looked suspicious but since it was 1-day post-op, they decided to wait longer.Then on (b)(6) 2024 they noticed the patient's issue.The rotation was less than 10 degrees.The replacement lens was of the same model, but lower diopter (17.5d).There were no medical or surgical interventions required and no patient injury or complications such as capsule tear reported.The patient outcome on (b)(6) 2025 was reported to be -1, -0.5, 140, uncorrected visual acuity (va) 20/50, which is worse than what the patient should have been, worse myopic than what it was with the original lens.No further information was provided.
 
Additional Manufacturer Narrative
Section a4.Weight: unknown, information was requested but not provided.Section b3: date of event: unknown/not provided, but the best estimate date is between (b)(6) 2024 (1-day post-op) and (b)(6) 2024.Section h3(no): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain the missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: additional information received from doctor which the following fields were updated or corrected accordingly: section a2: date of birth: (b)(6).Section b3: date of event: on 11/22/2024, the numbers looked suspicious but for one day post-op, they decided to wait longer.Then on (b)(6) 2024 they noticed the patient's issue.Section d5: the replacement lens was of different cylinder and lower diopter (zxw225 +17.5).It was indicated that the rotation was about 5 degrees.The patient outcome was reported as still pending.At post op week-1, the patient was 20/50 uncorrected with a manifest refraction of -1.00 -0.50 x 140 (corrected to 20/25-) all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information indicated that the patient had myopic surprise and astigmatism over-correction with the original lens.With the original lens, the patient's autorefraction was -0.50 -0.50 x 139, the manifest refraction was -1.00 -0.50 x 140, and the cycloplegic refraction was +0.25 -1.50 x 155.Hope this answers your questions.No debilitating condition reported with the patient.The iol has been exchanged and the patient is doing well 1 month after surgery.The replacement lens is zxw225 +17.5 diopter (sn (b)(6)).No further information provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review of the event and based on the additional information provided, since the replacement lens is of a different cylinder (zxw225) than that of the original lens (zxw300) and as reported that the patient is doing well 1-month after surgery; therefore, the event no longer meets a reportable explant criteria and no further report will be submitted under this manufacturer report number 3012236936-2025-0000145.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21164599
Report Number3012236936-2025-000014
Device Sequence Number19896550
Product Code POE
UDI-Device Identifier05050474733497
UDI-Public(01)05050474733497(17)251014
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2024
Device Model NumberZXW300
Device Catalogue NumberZXW300U180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer01/16/2025
02/11/2025
03/04/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/10/2025
03/10/2025
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite